Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 3, 2000, 9:39 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 3, 2000, 10:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:40 PM CDT | Hail 2.5 | Royal, NE | The hail cracked the windshields of at least 5 cars in the area. |
| Jun 3, 9:45 PM CDT | Hail 2 | Verdigre, NE | Damage to vehicles and roofs. |
| Jun 3, 9:50 PM CDT | Tornado F0 | Royal, NE | The second Heavy Precipitation (HP) supercell to pass just north of Royal this night produced another short-lived small tornado that touched down in open country causing little or no damage. |
| Jun 3, 9:50 PM CDT | Hail 2.75 | Brunswick, NE | The second HP supercell also produced large hail, this report was near baseball size, about the size that fell the previous hour. The large hail broke a few car windows and damaged the siding of several houses in the area. |
| Jun 3, 10:00 PM CDT | Thunderstorm Wind 65 E | Brunswick, NE | Thunderstorm wind gusts estimated at over 70 mph blew a tree onto a road. |
| Jun 3, 10:13 PM CDT | Hail 0.75 | Center, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 040240 SVROMA NEC003-107-040345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 939 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 1045 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES SOUTHWEST OF NIOBRARA...OR ABOUT 30 MILES NORTHEAST OF O'NEILL. ANOTHER STORM STORM WAS ABOUT 8 MILES NORTHWEST OF BRUNSWICK. BOTH STORMS WERE MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1045 PM CDT INCLUDE...CENTER...VERDIGRE...BAZILE MILLS...CREIGHTON...ROYAL... WINNETOON...BRUNSWICK...CLEARWATER...NELIGH. THESE ARE A DANGEROUS STORMS. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4270 9832 4193 9819 4244 9773 4298 9799 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:35 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 3, 2:35 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT SAT JUN 3 2000 CHANCE OF TSTMS INTO SUNDAY WILL BE THE MAIN CONCERN FOR THIS FCST CYCLE. SFC ANLYS EARLY THIS AFTN SHOWED LOW PRES OVER NWRN NE BTWN VTN AND AIA. GUSTY SOUTH WIND WAS PULLING LOW LEVEL MOISTURE BACK INTO THE AREA...WITH DEWPTS MOSTLY IN THE 50S...BUT SOME LOWER 60S NOW SHOWING UP BTWN GRI AND LBF. DRY LINE EXTENDED S FROM THE LOW INTO ERN CO AND THERE APPEARED TO BE SOMEWHAT OF A WARM FRONT FROM SERN KS INTO CNTRL NE. IR AND WATER VAPOR STLT IMAGERY SHOWED A WEAK SHORTWAVE DROPPING SEWD...PRODUCING TSTMS IN THE ERN AND ECNTRL PARTS OF SD. STRONGER SHORTWAVE AND VORT MAX WERE NOTED OVER NERN PART OF MT. WILL NOT BE CHANGING THE PREVIOUS ZFP VERY MUCH FOR THE OVERNIGHT PERIOD. THERE APPEARS TO BE A DECENT CHANCE OF TSTMS OVER ALL OF THE FCST AREA TNGT. CDFNT SHOULD PUSH INTO NWRN PART OF NERN NE LATE TNGT...BUT EXPECT WIND TO REMAIN S OR SE OVER MOST OF THE AREA. SOME RISK OF SVR...MAINLY HAIL. LOW SHOULD VARY FROM 55 TO 60 NW TO THE LOWER TO MID 60S SE. 12Z ETA MODEL NEVER DOES GENERATE ANY PCPN FOR THE LOCAL OMAHA AREA TNGT OR SUNDAY...WHILE THE NGM AND AVN DO. NGM MASS FIELDS LOOK OK AND WILL MAINLY FOLLOW IT BLENDED WITH THE AVN AND SOME OF THE 18Z MESOETA. FOR NOW WILL GO WITH HIGHS SUNDAY FROM 70 TO 75 NWRN ZONES TO AROUND 80 SE. CHANCE OF PCPN APPEARS TO BE MAINLY EARLY IN NERN NE...BUT WILL RUN POPS FOR ALL DAY NEAR THE KS AND MO BDRS. N/NW WINDS ON SUNDAY SHOULD BRING IN GOOD DRYING OF THE LOW LEVELS FOR COOL TEMPS SUNDAY NIGHT...GENERALLY FROM THE MID 40S TO NEAR 50. WINDS FROM THE N/NE SHOULD GRADUALLY BECOME SE OVER THE WRN ZONES ON MONDAY. WITH PLENTY OF SUNSHINE READINGS IN THE 70S SHOULD BE COMMON OVER OUR AREA ON MONDAY. TEMPS SHOULD GRADUALLY WARM TUE THROUGH THU AS HEIGHTS RISE. FIRST DRAFT OF THE WORK ZONES WAS JUST SENT. .OMA...NONE. MILLER
In the hours before
Special weather statement, Jun 3, 5:05 PM CDT, 4 hours 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT SAT JUN 3 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THERE IS A SMALL CHANCE THAT STORM SPOTTERS MAY BE NEEDED ACROSS NORTHEASTERN NEBRASKA THIS EVENING AND TONIGHT...MAINLY TO THE NORTH OF A LINE FROM ELGIN TO WAYNE. THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP IN NORTH CENTRAL NEBRASKA THIS EVENING OR EARLY TONIGHT...IN ADVANCE OF A COLD FRONT WHICH WILL CROSS THROUGH THE AREA LATER TONIGHT. IF THESE STORMS MOVE INTO NORTHEAST NEBRASKA BEFORE MIDNIGHT...A FEW COULD PRODUCE LARGE HAIL OR DAMAGING WIND. STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS TEMPERATURES COOL AND INSTABILITY DECREASES. POLLACK
Special weather statement, Jun 3, 6:40 PM CDT, 2 hours 59 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041200- SEVERE WEATHER OUTLOOK ... UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 640 PM CDT SAT JUN 3 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORMS SPOTTERS MAY BE NEEDED ACROSS NORTHEASTERN NEBRASKA THIS EVENING AND TONIGHT...MAINLY TO THE NORTH OF A LINE FROM ALBION TO WAYNE. THUNDERSTORMS ARE DEVELOPING FROM NORTH CENTRAL NEBRASKA INTO SOUTHEAST SOUTH DAKOTA...IN ADVANCE OF A COLD FRONT WHICH WILL CROSS THROUGH THE AREA LATER TONIGHT. SOME OF THESE STORMS ARE LIKELY TO MOVE INTO NORTHEAST NEBRASKA THIS EVENING. SOME COULD PRODUCE LARGE HAIL OR DAMAGING WIND. STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS TEMPERATURES COOL AND INSTABILITY DECREASES. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:23 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 52 min |
| Jun 3, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 46 min |
| Jun 3, 8:28 PM CDT | Tornado Warning | OAX | Antelope, Knox | 32 min |
| Jun 3, 8:48 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 42 min |
| Jun 3, 9:00 PM CDT | Tornado Warning | OAX | Antelope | 30 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | OAX | Pierce | 32 min |
| Jun 3, 9:35 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 55 min |
| Jun 3, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 58 min |
| Jun 3, 10:25 PM CDT | Tornado Warning | OAX | Madison, Pierce | 50 min |
| Jun 3, 11:13 PM CDT | Tornado Warning | OAX | Madison, Platte | 32 min |
| Jun 4, 1:32 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.